Author Topic: Best time in your cycle to come off the pill  (Read 746 times)

ikimashou

  • Newbie
  • *
  • Posts: 1
    • View Profile
Best time in your cycle to come off the pill
« on: March 06, 2015, 08:46:19 PM »
Hey there, I've been on YAZ for about a year and a half. I've been contemplating coming off the YAZ pill for a few months now. I think that so far I've been one of the luckier ones that haven't had anything massively bad happen to me.. For a long time I thought that I had NO bad side effects, and I'm still trying to work out if any of my issues do or do not have anything to do with YAZ.

Also, I'm hoping that I wont just loose all the good effects it has on me and keep all the bad!

I am really curious what is the best time to come off the pill.. My best guess would be after the inactive pills.. as in once I reach the inactive ones I just stop. Is this correct?

The only answers i see about this online says "finish your current packet and then stop" which for me is 3 days active before i start my next packet.

I'm three days active (pink pill) now.. so I finished my full packet yesterday and I'm trying to work out if I should have mine today or not..

I'd like to do it in the safest way possible, as I'm not suffering any side effects that make me need to stop instantly.

If anyone has any thoughts and advice I would really appreciate it!

My birthday is coming up at the end of this month and I'm worried that stopping it now may make me crazy for a few months haha. So I'm weighing up if I should stay on for another month or two or not.

things that YAZ helped me with: lowered menstrual pain, regulated periods (mine were only slightly irregular), shortened length of period, cleared acne

things that YAZ may be causing: acid reflux,  slight decrease in sex drive, Migraine with aura (happened once), moodiness, suspiciousness, anxiety

Thanks for your time!
« Last Edit: March 06, 2015, 08:56:48 PM by ikimashou »

Texas8711

  • Administrator
  • Newbie
  • *****
  • Posts: 13
    • View Profile
Re: Best time in your cycle to come off the pill
« Reply #1 on: March 07, 2015, 07:49:26 PM »
Hi, thanks for your post.  I definitely think Yaz can cause all of the problems that you listed. 

I came off of the pill mid-pack because of the side-effects it was causing.  I am not sure that there is any research on when to come off the pill.  The hormones that you are taking aren't actually causing a cycle, but rather suppressing ovulation.  The "period" that you have on the pill is just a withdrawal from the hormones.  Therefore, I would think it would probably be okay to stop anytime, because, regardless of when you stop, your body will still be in a withdrawal from the hormones.  I hope this makes sense?  :)

Yaz caused all of the listed problems for me (except the migraine).  I have heard of it causing headaches and migraines in other women though.   There can definitely be a rough period after coming off Yaz (usually around 3 months for most women).  During this time, your body's hormones are turning back on after being suppressed.  Many women are in a state of estrogen dominance caused by the pill.  Yaz specifically is an anti-androgen and diuretic.  Therefore, some women do experience breakouts and some weight gain.  If you cut back your carbohydrates a bit, I think this will help in the early stage, as carbs tend to make us hold onto water.

Coming off the pill should really help with your acid reflux.  You could try some probiotics as well.  The pill lowers zinc, which affects sex drive, so definitely make sure you are getting this in your multivitamin.  The pill also really lowers magnesium (which can contribute to anxiety), so make sure you are getting enough of this as well.  Evening primrose oil can help with period cramps when you come off. 

I really suffered a lot as a result of the pill and it wasn't until I came off that I began to research just how seriously it can affect women.  For instance women taking the pill have double the risk of depression.  It can cause so many unwanted changes in our body.  Yaz in particular has caused serious problems in women (as reflected by lawsuits, serious injuries, and deaths).  I think the sooner you can get off this pill, the better.  Please let us know how you are doing!

Take care :)